Alert archive / Florida / Small Craft Advisories in 2009

Small Craft Advisory 82, NWS Melbourne, FL

October 17, 2009

NWS Melbourne, FL issued this small craft advisory at Oct 17, 2009, 4:09 AM EDT. It took effect at Oct 17, 2009, 10:00 PM EDT. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Oct 17, 2009, 4:09 AM EDT (08:09 UTC)
In effect from
Oct 17, 2009, 10:00 PM EDT
Expired
Oct 23, 2009, 4:40 AM EDT
In force
5 days
Issued by
NWS Melbourne, FL

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 16, 2:35 PM EDT, 13 hours 34 minutes earlier.

Area forecast discussion, Oct 16, 2:35 PM EDT, 13 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
235 PM EDT FRI OCT 16 2009

...STRONG COLD FRONT TO PUSH ACROSS EAST CENTRAL FLORIDA TONIGHT...
...NOTICEABLY COOLER AND DRIER THIS WEEKEND...

.DISCUSSION...CURRENT-TONIGHT...LATEST MSAS ANALYSIS PLACED THE
FRONT ACROSS THE BIG BEND NORTH FLORIDA AREA. KTLH AND KJAX RADARS
SHOWING MOST OF THE WEATHER AHEAD OF THE FRONTAL BOUNDARY AND THE
KTBW...KMLB AND TMCO RADARS SHOWED WEATHER MOVING OVER THE
SOUTHERN FORECAST AREA. 35 TO 40 KNOT LOW LEVEL JET HELPING TO
TRIGGER AN AREA OF STORMS IN THE EASTERN GULF. STORMS EXPECTED NOT
TO STRENGTHEN AS THEY MOVE ASHORE LATER THIS AFTERNOON AS THE JET
LIFTS NORTH. WARM TEMPERATURES IN THE MID LAYERS WILL LIMIT
POTENTIAL FOR HAIL BUT GIVEN THE STRONGER LOW LEVEL WINDS EXPECT
STRONG STRAIGHT LINE WINDS FROM THE MORE ROBUST CELLS THAT STAY
INTACT AND REACH LOCATIONS NORTH OF ORLANDO-TITUSVILLE FROM LATE
AFTERNOON THROUGH MIDNIGHT. SHOULD START SEEING A DRIER AND COOLER
AIR MASS WORKING ITS WAY INTO THE NORTHWEST LOCATIONS TOWARD
SUNRISE SATURDAY.

SAT...COOLER AND DRIER AIR MASS EXPECTED TO SPREAD DOWN EAST CENTRAL
FLORIDA AS THE FRONT CLEARS SOUTHERN COUNTIES DURING THE AFTERNOON.
TEMPERATURES NOTICEABLY COOLER WITH HIGHS RANGING FROM THE LOWER 70S
NORTHWEST LOCATIONS TO AROUND 80 SOUTHEAST LOCATIONS OKEECHOBEE...
SAINT LUCIE AND MARTIN COUNTIES WHERE THE FRONT WILL HAVE JUST
CLEARED.

SAT NIGHT-SUNDAY NIGHT...UPPER TROUGH AMPLIFIES SIGNIFICANTLY
DURING THIS PERIOD...WITH TROUGH AXIS PASSING OFFSHORE SUNDAY
EVENING. REINFORINCING SURFACE BOUNDARY WILL ALLOW SECONDARY SURGE
OF NW FLOW AND DRIER AIR TO WORK INTO THE REGION. COLDEST TEMPS
OF THE EVENT WILL OCCUR DURING THIS 36 HOUR PERIOD..WITH MINS BOTH
NIGHTS IN THE 50S MOST AREAS...WITH SOME UPPER 40S POSSIBLE ACROSS
FAR NW INTERIOR CWA. HIGHS SUNDAY RISE SLOWLY TO LOWER 70S...EXCEPT
UPPER 60S FAR NORTH CWA. THESE COLD TEMPS WILL BE ABOUT 15 DEGREES
BELOW NORMAL FOR MID OCTOBER.

MON-THU...HIGH PRES CENTER WILL MOVE E/NE ACROSS THE MID SOUTH AND
OFF THE MID ATLC COAST WED. WINDS WILL VEER TO THE NE BY TUE AND
EAST WED-THU WITH GRADUALLY WEAKENING PGRAD WHICH WILL RESULT IN
DECREASING WINDS. SFC WINDS MAY REMAIN MORE NORTHERLY MONDAY AS AN
INVERTED TROUGH OFTEN DEVELOPS OFF THE FL EAST COAST IN THESE
SITUATIONS. THERE WILL BE A SMALL CHANCE FOR ATLC SHOWERS MON
NIGHT AND CONTINUING INTO WED MAINLY NEAR THE COAST BUT STRENGTH
OF ONSHORE FLOW MAY BRING A FEW SHOWERS INLAND. MOISTURE ADVECTING
IN AROUND SOUTHERN PERIPHERY OF RIDGE AXIS MAY INCREASE RAIN
CHANCES THU SO HAVE DRAWN 30% POPS. HAVE STAYED ON THE HIGH SIDE
OF EXTENDED GFS MOS TEMPS FOR LOWS MON AND TUE NIGHTS AS MODIFYING
EFFECTS OF THE WARM ATLC OCEAN ARE LIKELY NOT APPRECIATED BY THE
MODEL. MAX TEMPS WILL WARM BACK TO NEAR NORMAL IN THE LOW TO MID
80S BY WED.

&&

.AVIATION...SHOWERS AND STORMS LASTING THROUGH MIDNIGHT THEN
DIMINISHING AS FRONT MOVES ACROSS NORTH AND CENTRAL FLORIDA.
VERTICAL WIND PROFILERS AT KENNEDY SPACE CENTER WERE DETECTING
SOUTHWEST TO WEST WINDS AT 20 TO 25 KNOTS THROUGH 10,000 FEET.
WINDS SHOULD STAY AT LEAST THAT STRONG WITH ISOLATED GUSTS TO 30
TO 35 KNOTS VICINITY OF SCATTERED THUNDERSTORMS THROUGH THE
EVENING AS THE BOUNDARY PRESSES TOWARD THE REGION DURING THE
EVENING HOURS . WINDS SHOULD WEAKEN AS THE FRONT PUSHES THROUGH.
WINDS SHIFT TO THE IMMEDIATELY BEHIND THE FRONT THEN TO THE
NORTHWEST THEN NORTH 10 TO 15 KNOTS AS HIGH PRESSURE MOVES DOWN
THE PENINSULA.

&&

.MARINE...BUOYS RECORDING SOUTHWEST WINDS 15 TO 20 KNOTS AND 2 TO 4
FOOT SEAS TO BUOY 009 AND 7 FEET AT BUOY 010. THE SOUTHWEST
PRESSURE GRADIENT AHEAD OF THE APPROACHING FRONT WILL CONTINUE TO
INCREASE THEREFORE HAVE AN EXERCISE CAUTION HEADLINE...WITH A LAST
MINUTE OPTION FOR A SMALL CRAFT ADVISORY...TO MARINE ZONES FOR
THE EVENING. WINDS SHIFT TO THE WEST THEN THROUGH TO THE NORTH
OVERNIGHT AS THE FRONT CLEARS THE AREA AND HIGH PRESSURE BUILDS
DOWN THE WATERS. WITH STORMS MOVING EAST AT 15 TO 20 MPH...BOATERS
MUST KEEP AN EYE TO THE WEST FOR FAST MOVING WEATHER THAT COULD BE
ON TOP OF THEM VERY QUICKLY WITH GUSTY WINDS AND CLOUD TO WATER
LIGHTNING THE MAIN WEATHER HAZARDS.

MODERATE NW FLOW SAT BECOMES STRONG AGAIN SAT NIGHT THROUGH SUN
BEFORE VEERING TO NORTHERLY AND BEGINNING TO SLOWLY LESSEN SUNDAY
NIGHT. PERIOD OF SOLID SCA WIND AND SEAS LATE SATURDAY THROUGH
LATE SUNDAY. SEAS ALONG IMMEDIATE COAST WILL BE SHELTERED AND MUCH
LOWER. SCA CONDITIONS LIKELY TO CONTINUE INTO AT LEAST EARLY NEXT
WEEK ACROSS THE OFFSHORE WATERS AS WINDS VEER ONSHORE AND REMAIN
MODERATE TO STRONG. IMPROVING CONDITIONS NEARSHORE EARLY-MID
WEEK...BUT SHORT PERIOD SEAS COMBINED WITH A LONGER PERIOD SWELL
WILL MAKE FOR LESS THAN IDEAL BOATING CONDITIONS.

&&

.FIRE WEATHER...HAVE NOT RAISED ANY FIRE WEATHER WATCHES FOR THIS
WEEKEND BUT OFTEN THE LOWER DEWPOINT (DRIER) AIR WILL ARRIVE
BEFORE THE COLD AIR ADVECTION...AND THIS MAY LEAD TO A FEW HOURS
OF CRITICAL RH ON SAT AFTN ACROSS THE NORTH HALF. MAY ALSO SEE
NEAR CRITICAL RH VALUES SUNDAY WITH WINDS AROUND 15 MPH.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  63  73  50  66 /  40  10  10   0
MCO  66  77  53  69 /  50  10   0   0
MLB  69  78  53  71 /  60  20  10   0
VRB  69  80  55  72 /  60  30  10   0
LEE  62  74  51  68 /  40  10   0   0
SFB  65  75  52  70 /  50  10   0   0
ORL  66  76  54  69 /  50  10   0   0
FPR  69  81  55  71 /  60  30  10   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION...WIMMER
LONG TERM....SPRATT
Hazardous weather outlook, Oct 16, 5:40 AM EDT, 22 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
540 AM EDT FRI OCT 16 2009

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-162100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
540 AM EDT FRI OCT 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
A COLD FRONT CURRENTLY SAGGING SOUTH TOWARD NORTH FLORIDA WILL
CONTINUE TO DROP SOUTHWARD DURING THE DAY TODAY...REACHING LAKE
AND VOLUSIA COUNTIES THIS EVENING...AND MOST OF THE REMAINDER OF
EAST CENTRAL FLORIDA OVERNIGHT. AHEAD OF THIS FRONT...A BAND OF
NUMEROUS SHOWERS AND THUNDERSTORMS WAS AFFECTING THE FLORIDA
PANHANDLE AND APPROACHING PENINSULAR NORTH FLORIDA.

THE FRONT...AND THE PRE-FRONTAL BAND OF SHOWERS AND STORMS...WILL
CONTINUE TO PRESS SOUTHWARD THROUGH THIS AFTERNOON...AND SHOWERS
AND A FEW STORMS INCREASE IN COVERAGE AHEAD OF THE MAIN BAND. THE
HIGHEST CHANCE FOR SHOWERS AND STORMS IS EXPECTED FROM OSCEOLA AND
BREVARD COUNTIES NORTHWARD...WITH THE COVERAGE NORTH OF INTERSTATE
FOUR. INCREASING MOISTURE...INSTABILITY...AND LOW TO MID LEVEL
WIND FIELDS WILL RESULT IN A CHANCE FOR SOME STRONG TO MARGINALLY
SEVERE STORMS TO DEVELOP. STORM MOTION WILL BE EASTWARD...AND WILL
INCREASE TO BETWEEN 25 AND 35 MPH BY THE AFTERNOON.

THE MAIN STORM THREATS WILL BE CLOUD TO GROUND LIGHTNING...AND WIND
GUSTS OF 40 TO 50 MPH....POSSIBLY A LITTLE HIGHER. KEEP AN EYE TO THE
SKY AND WATCH FOR STORMS APPROACHING RAPIDLY FROM THE WEST TODAY.

...RIP CURRENT IMPACT...
WEATHER AND OCEANIC CONDITIONS WILL PRODUCE AN ELEVATED THREAT FOR
RIP CURRENTS TODAY. NEVER SWIM ALONE...AND ALWAYS SWIM WITHIN SIGHT
OF A LIFEGUARD.

...MARINE THUNDERSTORM GUST IMPACT...
BOATERS WILL BE SUSCEPTIBLE TO STORMS MOVING RAPIDLY OFFSHORE AT
AROUND 30 KNOTS THIS AFTERNOON. WIND GUSTS AT OR ABOVE 35 KNOTS WILL
ACCOMPANY THE STRONGER STORMS...ALONG WITH LOCALLY HIGHER SEAS AND
DEADLY CLOUD TO WATER LIGHTNING. MARINERS SHOULD SEEK SAFE HARBOR
IN ADVANCE OF STORMS TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
INCREASING NORTHERLY WINDS OVER THE ATLANTIC BEHIND THE COLD FRONT
WILL RESULT IN HAZARDOUS SEA CONDITIONS DEVELOPING SUNDAY THROUGH
MONDAY NIGHT.

MUCH COOLER AND DRIER AIR DRIVEN BY BRISK NORTHERLY WINDS WILL
ELEVATE THE FIRE DANGER SATURDAY AND SUNDAY...AND POSSIBLY OVER
THE INTERIOR ON MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

CRISTALDI

Nearby

Small Craft Advisories in Florida, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.